MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The quattro catheter (lot #unknown) was smoothly inserted into the patient's left femoral vein to induce hypothermia following cardiac arrest.The patient's initial body temperature at the start of treatment was 36 °c.The target temperature was set at 34 °c, with the maximum cooling rate applied.During the first phase of the treatment, the 500-ml saline bag was empty, and the thermogard system generated an "air trap" alarm.The pump rotor stopped, and the console entered standby mode.There was no leakage from the start-up kit (suk), and no fluid was seen on or under the thermogard console.It was therefore suspected that the catheter leaked.An infusion of 250 milliliters of saline was suspected to have entered the patient's bloodstream.The catheter was replaced.The dwell time of the catheter was 2 to 4 hours.Afterwards, the "air trap" alarm cleared, and the treatment was continued and completed using the same thermogard console.No patient injury was reported.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated.D4 (suspect medical device, lot # and expiration date) was updated.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.The reported complaint of suspected catheter leak was not confirmed during visual and functional testing of the returned quattro catheter (lot #208953).No issues or discrepancies were found.No leaks, damage, or device malfunctions were observed during testing.The catheter functioned as intended.During functional testing of the returned catheter, all infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloons were fully inflated when pressurized up to 100 psi.No leaks or issues were found on the catheter.The balloon did not leak during testing.In addition, the returned catheter was connected to a known-good start-up kit (suk) and run on a peristaltic pump for 10 minutes at a high speed.No leaks were observed, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and ran on a thermogard console system, running in the max warming mode with a target temperature of 37°c for 60 minutes and running in the max cooling mode with a target temperature of 35°c for 60 minutes.No leak was observed on the catheter.The balloon was properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.
 
Event or Problem Description
The quattro catheter (lot #208953) was smoothly inserted into the patient's left femoral vein to induce hypothermia following cardiac arrest.The patient's initial body temperature at the start of treatment was 36 °c.The target temperature was set at 34 °c, with the maximum cooling rate applied.During the first phase of the treatment, the 500-ml saline bag was empty, and the thermogard system generated an "air trap" alarm.The pump rotor stopped, and the console entered standby mode.There was no leakage from the start-up kit (suk), and no fluid was seen on or under the thermogard console.It was therefore suspected that the catheter leaked.An infusion of 250 milliliters of saline was suspected to have entered the patient's bloodstream.The catheter was replaced.The dwell time of the catheter was 2 to 4 hours.Afterwards, the "air trap" alarm cleared, and the treatment was continued and completed using the same thermogard console.No patient injury was reported.No consequences or impacts on the patient.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key23833948
Report Number3010617000-2025-00873
Device Sequence Number5093550
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number208953
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight90 KG